Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 31, 2008, 8:25 PM CDT for McCurtain County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 8:25 PM CDT (01:25 UTC)
- Expired
- Mar 31, 2008, 9:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 130 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:25 PM CDT | HAIL 1 | Hochatown, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 010130
TORSHV
OKC089-010230-
/O.NEW.KSHV.TO.W.0025.080401T0125Z-080401T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN AND CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 930 PM CDT
* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES WEST OF
BROKEN BOW...MOVING EAST AT 30 MPH. POWER LINES WERE REPORTED
BLOWN DOWN WITH THIS STORM. ADDITIONAL SEVERE THUNDERSTORMS...ALREADY THUNDERSTORMS...ALREADY IN
LOCATED IN MCCURTAIN COUNTY...WERE NEAR GLOVER...AND MOVING ACROSS
AREAS MAINLY BETWEEN BROKEN BOW AND BROKEN BOW LAKE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3390 9449 3404 9513 3420 9517 3423 9516
3426 9513 3427 9507 3436 9507 3447 9499
3450 9448
TIME...MOT...LOC 0125Z 258DEG 27KT 3415 9503
$$
VII1 follow-up statement
000
WWUS54 KSHV 010215
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT MON MAR 31 2008
OKC089-010230-
/O.CON.KSHV.TO.W.0025.000000T0000Z-080401T0230Z/
MCCURTAIN OK-
913 PM CDT MON MAR 31 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL
MCCURTAIN COUNTY...
AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE STORMS...CAPABLE OF PRODUCING A TORNADO.
THESE STORMS HAD MOVED OUT OF NORTHERN MCCURTAIN COUNTY...WHERE THE
THREAT OF SEVERE WEATHER HAS ENDED FOR THE TIME BEING...BUT WILL MOVE
ACROSS SOUTHERN PORTIONS OF THE COUNTY.
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS ARE STILL POSSIBLE WITH
THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
LAT...LON 3420 9448 3390 9449 3399 9488 3400 9489
3399 9491 3404 9509 3404 9513 3418 9516
TIME...MOT...LOC 0213Z 271DEG 43KT 3405 9454
$$
VIIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 7:27 PM CDT, 58 minutes earlier.
Area forecast discussion, Mar 31, 7:27 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 PM CDT MON MAR 31 2008
.DISCUSSION...
HAVE UPDATED TO EXPAND THE LAKE WIND ADVISORY TO 9 PM
CDT...INCLUDE THE TORNADO WATCH FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS UNTIL 1 AM CDT...AND CONTINUE
THE FLASH FLOOD WATCH FOR MUCH OF THE FOUR STATE REGION EXCEPT
FOR THE FAR EAST ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 54 68 / 80 40 20 10
MLU 63 73 55 69 / 90 50 20 10
DEQ 58 65 49 62 / 80 20 20 50
TXK 61 67 50 64 / 80 30 20 20
ELD 62 67 49 67 / 90 40 20 20
TYR 62 72 55 70 / 60 20 20 10
GGG 62 74 54 69 / 80 20 20 10
LFK 66 81 60 78 / 60 30 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
AND MILLER.
FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&
06Hazardous weather outlook, Mar 31, 12:00 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAR 31 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND ADJACENT AREAS OF SOUTHWEST ARKANSAS...GENERALLY ALONG AND NORTH OF INTERSTATE 30. ACROSS THE REMAINDER OF THE FOUR STATE REGION... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. HOWEVER...DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...WEST OF A PRESCOTT ARKANSAS TO NATCHITOCHES LOUISIANA LINE...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. EAST OF THIS LINE...THE HEAVY RAINFALL MAY RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA AND NORTH TEXAS...AHEAD OF A STORM SYSTEM MOVING ACROSS THE SOUTHERN PLAINS. GIVEN THE AMOUNT OF AVAILABLE INSTABILITY... AND AMPLE WIND SHEAR...SOME OF THESE STORMS MAY BECOME SEVERE. GIVEN THE COLD TEMPERATURES ALOFT...LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN RISKS FROM ANY SEVERE STORMS. THE THUNDERSTORMS ARE EXPECTED TO FORM INTO A SQUALL LINE TOWARD SUNSET...AND MOVE EAST ACROSS THE FOUR STATE REGION TONIGHT. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY RISKS WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS AGAIN THURSDAY AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 31, 3:23 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 4 SE SAN AUGUSTINE 31.49N 94.06W
03/30/2008 SAN AUGUSTINE TX LAW ENFORCEMENT
*** 1 FATAL *** CAR SWEPT INTO WATER OFF TEXAS HWY 21.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:05 PM CDT | Lake Wind Advisory | SHV | McCurtain | 115 min |
| Mar 31, 7:15 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
| Mar 31, 7:25 PM CDT | Tornado Warning | SHV | McCurtain | 65 min |
| Mar 31, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
| Mar 31, 10:05 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 40 min |
| Mar 31, 10:49 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 56 min |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.